Alert archive / New Mexico / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 397, NWS Albuquerque, NM

August 14, 2017Harding County, Union County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 14, 2017, 5:12 PM MDT for Harding County, Union County, New Mexico. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2017, 5:12 PM MDT (23:12 UTC)
Expired
Aug 14, 2017, 6:00 PM MDT
In force
48 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Harding County, NM, Union County, NM

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2017-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2017-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1283 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

501 
WUUS55 KABQ 142312
SVRABQ
NMC021-059-150000-
/O.NEW.KABQ.SV.W.0397.170814T2312Z-170815T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
512 PM MDT MON AUG 14 2017

The National Weather Service in Albuquerque has issued a

* Severe Thunderstorm Warning for...
  Northeastern Harding County in northeastern New Mexico...
  Southeastern Union County in northeastern New Mexico...

* Until 600 PM MDT.

* At 512 PM MDT, a severe thunderstorm was located 11 miles northwest
  of Sedan, or 15 miles southwest of Clayton, moving south at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Hayden and Sedan. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3596 10362 3635 10349 3636 10314 3602 10304
      3593 10304
TIME...MOT...LOC 2312Z 010DEG 19KT 3625 10330 

HAIL...1.00IN
WIND...60MPH
 
$$

34
2 follow-up statements
169 
WWUS55 KABQ 142328
SVSABQ

Severe Weather Statement
National Weather Service Albuquerque NM
528 PM MDT MON AUG 14 2017

NMC021-059-150000-
/O.CON.KABQ.SV.W.0397.000000T0000Z-170815T0000Z/
Harding-Union-
528 PM MDT MON AUG 14 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR NORTHEASTERN HARDING AND SOUTHEASTERN UNION COUNTIES...

At 528 PM MDT, a severe thunderstorm was located 7 miles west of
Sedan, or 17 miles north of Amistad, moving south at 20 mph.

HAZARD...60 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Hayden and Sedan. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3596 10353 3625 10339 3629 10312 3602 10304
      3593 10304
TIME...MOT...LOC 2328Z 359DEG 19KT 3616 10326 

HAIL...1.25IN
WIND...60MPH
 
$$

34
882 
WWUS55 KABQ 142346
SVSABQ

Severe Weather Statement
National Weather Service Albuquerque NM
546 PM MDT MON AUG 14 2017

NMC021-059-150000-
/O.CON.KABQ.SV.W.0397.000000T0000Z-170815T0000Z/
Harding-Union-
546 PM MDT MON AUG 14 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR NORTHEASTERN HARDING AND SOUTHEASTERN UNION COUNTIES...

At 546 PM MDT, a severe thunderstorm was located near Sedan, or 13
miles north of Amistad, moving south at 20 mph.

HAZARD...60 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Hayden and Sedan. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3596 10342 3619 10335 3621 10310 3602 10304
      3593 10304
TIME...MOT...LOC 2346Z 003DEG 15KT 3610 10324 

HAIL...1.25IN
WIND...60MPH
 
$$

34

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:29 PM MDT, 1 hour 43 minutes earlier.

Area forecast discussion, Aug 14, 3:29 PM MDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
329 PM MDT Mon Aug 14 2017

.SYNOPSIS...
An upper level trough will deepen over the western United States
through mid week steering drier air over New Mexico from the west.
Western areas will dry out Tuesday, but the east will wait until
Wednesday. A back door cold front will enter the northeast Wednesday
night and possibly also Thursday night, improving moisture and
thunderstorm chances across the Sangre de Cristo Mountains, northeast
plains and the far eastern plains on Thursday and Friday.
Moisture is expected to increase this weekend with a better chance of
thunderstorms areawide. Temperatures for the remainder of the week
will generally vary within 4 degrees either side of normal.

&&

.DISCUSSION...
The atmosphere will dry out significantly over NM during the mid week
period with some of the lowest dewpoint temperatures observed since
early July. Locations west of the central mountain chain will be the
driest, where precipitation will be unlikely until this weekend. The
east will benefit from one or two moist back door cold fronts during
the latter half of the work week as mentioned above. Before the
moisture exits the east on Wednesday, shear and instability will
support the development of some strong to severe thunderstorms this
evening and Tuesday afternoon and evening.

A mid-level high pressure system will develop over TX/OK/eastern NM
by this weekend steering a modest but more traditional monsoon flow
over the state with increase thunderstorm chances.

44

&&

.FIRE WEATHER...
Drier air is already nosing into western NM as evidenced by 3pm
dewpoints in the mid 30s at Grants. Scouring of low level moisture
is taking place over the remainder of central and western NM where
isolated dry/wet type storms are moving quickly eastward. The east
remains very moist and a few storms have already become strong to
severe with locally heavy rainfall. Showers will continue through
much of tonight from the Rio Grande Valley eastward while the dry
air advances from the west. Tuesday will trend even drier along and
west of the central mt chain where min humidity values fall into the
10-20% range. West winds will even become a tad breezy by late day
along and west of the Cont Divide. A few more storms are expected
over the far eastern plains as dryline type forcing arrives from
the west.

Wednesday through Friday will be the driest days since about the
Fourth of July for central and western NM. High temps will trend a
few degrees warmer but low temps will trend cooler with stronger
radiational cooling. High haines values are even projected with deep
mixing and excellent ventilation. Low level moisture will still
slosh around eastern NM however the presence of dry mid and upper
level air will limit the coverage of storms with heavy rainfall.

Saturday will be a transition day as upper level high pressure
reorganizes over west TX and an upper trough takes shape along the
California coastline. This will open up the moisture tap to an
approaching easterly wave over Mexico. A potentially significant
uptick in shower and storm coverage is possible Sunday and Monday.

Guyer

&&

.AVIATION...
18Z TAF CYCLE
Clouds building slowly near the high terrain will develop into ISOLD
storms thru early this evening for central and western NM. Drier air
mixing into the area will increase potential for erratic and gusty
outflow winds. Farther east where deeper moisture and instability is
in place, ISOLD storms will fire up on the east slopes then move
east and merge into a larger linear segment between KCAO, KTCC, and
KCVS aft 23Z. Some of these storms may become strong to severe w/
damaging winds, large hail, and heavy rainfall thru 03Z. As has been
the case the past two nights, -SHRA may linger around the Rio Grande
Valley and parts of eastern NM overnight before clearing by sunrise.
Tuesday will be much drier for central and western NM w/ the precip
focus over far eastern NM.

Guyer

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  59  85  55  87 /   5   0   0   0
Dulce...........................  49  79  46  80 /  20   5   0   0
Cuba............................  55  80  53  81 /  20   5   0   0
Gallup..........................  54  82  50  83 /  10   0   5   0
El Morro........................  50  78  46  79 /  20   0   0   0
Grants..........................  54  83  50  84 /  20   0   0   0
Quemado.........................  54  79  52  80 /  30   5   5   0
Glenwood........................  61  86  60  86 /  30   5   0   0
Chama...........................  47  75  45  75 /  20  10   0   0
Los Alamos......................  58  80  55  80 /  20  10   0   0
Pecos...........................  56  80  53  81 /  20  10   5   0
Cerro/Questa....................  51  75  46  75 /  20  20   5   0
Red River.......................  43  67  40  67 /  30  30   5   5
Angel Fire......................  42  72  39  73 /  20  30  10   5
Taos............................  52  80  45  80 /  20  10   5   0
Mora............................  53  77  50  78 /  30  30  10   0
Espanola........................  61  85  58  87 /  20  10   0   0
Santa Fe........................  58  80  55  81 /  20  10   0   0
Santa Fe Airport................  58  84  56  85 /  20  10   0   0
Albuquerque Foothills...........  63  89  61  89 /  20   5   0   0
Albuquerque Heights.............  65  89  63  89 /  20   5   0   0
Albuquerque Valley..............  65  90  63  91 /  20   5   0   0
Albuquerque West Mesa...........  64  90  62  90 /  20   0   0   0
Los Lunas.......................  63  93  62  92 /  20   5   0   0
Rio Rancho......................  64  89  61  90 /  20   0   0   0
Socorro.........................  66  89  64  90 /  20  10   5   0
Sandia Park/Cedar Crest.........  56  84  55  84 /  20  10   5   0
Tijeras.........................  60  85  58  85 /  20  10   5   0
Moriarty/Estancia...............  56  83  53  84 /  20  10   5   0
Clines Corners..................  57  81  55  83 /  20  20   5   0
Gran Quivira....................  59  84  58  84 /  20  20   5   0
Carrizozo.......................  62  86  61  86 /  20  20  10   0
Ruidoso.........................  57  78  56  80 /  20  40  10   0
Capulin.........................  54  81  52  78 /  30  30  20  10
Raton...........................  54  84  52  83 /  30  30  10  10
Springer........................  56  84  54  84 /  20  40  10   5
Las Vegas.......................  54  81  52  81 /  20  30  10   0
Clayton.........................  60  87  59  84 /  30  30  20  10
Roy.............................  58  84  56  83 /  30  40  20   5
Conchas.........................  64  92  62  91 /  20  30  20   0
Santa Rosa......................  63  90  62  91 /  20  30  10   0
Tucumcari.......................  66  94  64  94 /  30  40  30   0
Clovis..........................  65  89  64  90 /  30  30  20   5
Portales........................  66  89  65  90 /  30  40  20   5
Fort Sumner.....................  66  90  65  91 /  20  30  20   0
Roswell.........................  68  94  67  96 /  20  30  20   0
Picacho.........................  63  86  62  88 /  20  40  10   0
Elk.............................  61  81  59  83 /  30  50  10   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.

&&

44
Hazardous weather outlook, Aug 14, 4:40 AM MDT, 12 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
440 AM MDT Mon Aug 14 2017

NMZ501>540-151100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
440 AM MDT Mon Aug 14 2017

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

A few strong to severe storms are possible across the Northeast
Plains late this afternoon and evening, with large hail being the
primary severe threat. In addition, locally heavy rainfall may
produced localized flash flooding over already saturated grounds.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A few strong to severe storms are possible across the Eastern Plains
Tuesday afternoon and evening, with large hail and damaging winds
being the primary threats.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report rainfall amounts and any flooding
through the National Weather Service Albuquerque web site at
weather.gov/abq or by calling 1.888.386.7637.

11

In the hours before

Special weather statement, Aug 14, 3:24 PM MDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
324 PM MDT MON AUG 14 2017

NMZ538-539-142200-
Eastern Lincoln County-Chaves County Plains-
324 PM MDT MON AUG 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LINCOLN AND
NORTHWESTERN CHAVES COUNTIES UNTIL 400 PM MDT...

At 324 PM MDT, Doppler radar was tracking a strong thunderstorm 23
miles west of Mesa, or 37 miles southeast of Corona, moving southeast
at 10 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Heavy rain will also be possible with this storm.

This storm will remain over mainly rural areas of east central
Lincoln and northwestern Chaves Counties.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.

&&

LAT...LON 3393 10521 3402 10502 3384 10482 3370 10510
TIME...MOT...LOC 2124Z 329DEG 9KT 3392 10507

34
Local storm report, Aug 14, 4:00 PM MDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
400 PM MDT MON AUG 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             14 NW SEDAN             36.27N 103.32W
08/13/2017  E1.75 INCH       UNION              NM   PUBLIC

&&

EVENT NUMBER ABQ1702165

JLP
Local storm report, Aug 14, 4:53 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
453 PM MDT MON AUG 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             MOUNT DORA              36.52N 103.49W
08/14/2017  E0.88 INCH       UNION              NM   LAW ENFORCEMENT

            NICKEL DIAMETER HAIL PILED UP ON HIGHWAY 64 87 CAUSING
            TRAFFIC TO STOP

&&

EVENT NUMBER ABQ1702166

44
Local storm report, Aug 14, 4:58 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
458 PM MDT MON AUG 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             GRENVILLE               36.59N 103.61W
08/14/2017  E0.88 INCH       UNION              NM   LAW ENFORCEMENT

&&

EVENT NUMBER ABQ1702167

44
Local storm report, Aug 14, 4:59 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
459 PM MDT MON AUG 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     HAIL             14 NE GLADSTONE         36.45N 103.81W
08/14/2017  M0.88 INCH       UNION              NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1702168

CML
Special weather statement, Aug 14, 5:08 PM MDT, 4 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
508 PM MDT MON AUG 14 2017

NMZ532-533-142345-
Eastern San Miguel County-Guadalupe County-
508 PM MDT MON AUG 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SAN MIGUEL AND
NORTHEASTERN GUADALUPE COUNTIES UNTIL 545 PM MDT...

At 508 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Variadero, or 26 miles northeast of Santa Rosa, moving
southeast at 5 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This storm will remain over mainly rural areas of south central San
Miguel and northeastern Guadalupe Counties.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

If threatening weather approaches your area, take shelter in a sturdy
building.

&&

LAT...LON 3527 10457 3537 10439 3524 10419 3507 10443
TIME...MOT...LOC 2308Z 325DEG 6KT 3527 10444

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 6:06 PM MDTSpecial Weather StatementABQMora24 min
Aug 13, 6:18 PM MDTSevere Thunderstorm WarningABQSan Miguel22 min
Aug 13, 6:31 PM MDTSpecial Weather StatementABQSan Miguel29 min
Aug 13, 6:48 PM MDTSpecial Weather StatementABQHarding27 min
Aug 13, 7:06 PM MDTAreal Flood AdvisoryABQHarding, Quay, San Miguel114 min
Aug 14, 1:24 PM MDTSpecial Weather StatementABQUnion36 min
Aug 14, 1:37 PM MDTSpecial Weather StatementABQ23 min
Aug 14, 1:38 PM MDTSpecial Weather StatementABQMora37 min
Aug 14, 1:59 PM MDTSpecial Weather StatementABQ31 min
Aug 14, 2:04 PM MDTSevere Thunderstorm WarningABQLincoln41 min
Aug 14, 2:13 PM MDTSpecial Weather StatementABQUnion32 min
Aug 14, 2:17 PM MDTSevere Thunderstorm WarningABQUnion43 min
Aug 14, 2:33 PM MDTSpecial Weather StatementABQSan Miguel27 min
Aug 14, 2:39 PM MDTSpecial Weather StatementABQMora36 min
Aug 14, 2:44 PM MDTAreal Flood AdvisoryABQUnion2 hr
Aug 14, 3:00 PM MDTSevere Thunderstorm WarningABQUnion45 min
Aug 14, 3:02 PM MDTAreal Flood AdvisoryABQMora118 min
Aug 14, 3:04 PM MDTSpecial Weather StatementABQColfax26 min
Aug 14, 3:08 PM MDTSpecial Weather StatementABQSan Miguel37 min
Aug 14, 3:10 PM MDTSpecial Weather StatementABQMora35 min
Aug 14, 3:14 PM MDTSevere Thunderstorm WarningABQUnion31 min
Aug 14, 3:19 PM MDTSpecial Weather StatementABQSan Miguel26 min
Aug 14, 3:24 PM MDTSpecial Weather StatementABQLincoln36 min
Aug 14, 3:28 PM MDTSevere Thunderstorm WarningABQChaves, Lincoln27 min
Aug 14, 3:43 PM MDTSevere Thunderstorm WarningABQUnion47 min
Aug 14, 4:04 PM MDTAreal Flood AdvisoryABQUnion116 min
Aug 14, 4:27 PM MDTSevere Thunderstorm WarningABQUnion48 min
Aug 14, 4:35 PM MDTTornado WarningABQUnion25 min
Aug 14, 5:04 PM MDTTornado WarningABQUnion9 min
Aug 14, 5:08 PM MDTSpecial Weather StatementABQSan Miguel37 min
Aug 14, 5:13 PM MDTAreal Flood AdvisoryABQCatron2 hr
Aug 14, 5:15 PM MDTSevere Thunderstorm WarningABQColfax, Harding, Union45 min
Aug 14, 5:31 PM MDTSpecial Weather StatementABQ29 min
Aug 14, 5:37 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel38 min
Aug 14, 5:58 PM MDTSevere Thunderstorm WarningABQQuay, Union47 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.